Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS Fort Worth, TX

March 4, 2004Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 4, 2004, 5:25 PM CST for Anderson County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2004, 5:25 PM CST (23:25 UTC)
Expired
Mar 4, 2004, 5:45 PM CST
In force
20 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Anderson County, TX

The radar

The Shreveport radar (KSHV), 173 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS54 KFWD 042325
SVRFTW
TXC001-042345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CST THU MAR 4 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL 545 PM CST

* AT 524 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES SOUTH OF NECHES...MOVING EAST AT 50
  MPH.

* THIS WARNING INCLUDES RURAL AREAS OF EASTERN ANDERSON COUNTY.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3182 9559 3161 9558 3167 9531 3198 9545

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 3:50 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 4, 3:50 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CST THU MAR 4 2004

UPPER LOW NOW BEGINNING TO ACCELERATE NEWD PER LATEST WV SATELLITE
IMAGERY...WITH DRYLINE AND INTENSE CONVECTIVE LINE SURGING EASTWARD
ACROSS THE CWFA. WE WILL MAINTAIN LIKELY POPS FOR EASTERN AREAS THIS
EVENING...BEFORE LARGE SCALE SUBSIDENCE/SURGE OF DRY ADVECTION IN
THE LOW/MID LEVELS OVERSPREADS AREA FROM THE SOUTHWEST. THE THREAT
FOR SEVERE WEATHER WILL ALSO CONTINUE IN THE EAST...AND WILL
HIGHLIGHT THIS POTENTIAL IN THE ZFPFTW. COOLER/DRIER AIR PROGGED TO
MOVE INTO NORTH TEXAS OVERNIGHT...WITH LIGHT WEST WINDS AND ENHANCED
DOWNSLOPE LEADING TO A WARM/DRY DAY ON FRIDAY. SHORT TERM MODEL
GUIDANCE IS IN GOOD AGREEMENT ON AMPLIFYING THE UPSTREAM VORT MAX
OVER WASHINGTON/OREGON...AS IT DIVES SEWD TOWARD THE SOUTHERN PLAINS
TOMORROW. ALONG WITH GREATER COVERAGE OF MID/HIGH CLOUDS ACROSS THE
NORTH TOMORROW...WE WILL MAINTAIN SLIGHT CHANCE POPS WITH QG FORCING
FOR UVM LOOKING MORE IMPRESSIVE AND MID-LEVEL LAPSE RATES BEING
MARGINALLY SUPPORTIVE OF THUNDER. MOST ACTIVITY SHOULD BE CONFINED
OT THE EXTREME NORTHERN ZONES...RAPIDLY MOVING EASTWARD TOWARD LATE
EVENING.

MID-LEVEL HEIGHTS WILL PROGRESSIVELY RISE OVER THE SOUTHWEST U.S
OVER THE REMINDER OF THE WEEKEND...SPELLING AN END TO THE BARRAGE OF
UPPER LEVEL STORMS THAT HAVE AFFECTED NORTH TEXAS SINCE THE MIDDLE
OF FEBRUARY. THE COMBINATION OF RIDGING OVER THE SOUTHWEST AND A
MEAN-LAYER TROUGH BECOMING ESTABLISHED OVER THE GREAT LAKES REGION
WILL LEAD TO A PROLONGED PERIOD OF NORTHWEST FLOW OVER THE SOUTHERN
PLAINS. DRY WEATHER AND THE ABSENCE OF SIGNIFICANT FLUCTUATIONS IN
TEMPERATURE WILL CHARACTERIZE THE WEATHER PATTERN FOR THE REMINDER
OF THE PERIOD...WITH ONLY SLIGHTLY COOLER TEMPS EXPECTED BEHIND
PACIFIC FRONTS ON SUNDAY MORNING AND MONDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   51  71  42  68 /   0   0   0   0
WACO, TX               51  73  42  70 /   0   0   0   0
PARIS, TX              53  67  37  67 /  60  20  20   0
DENTON, TX             50  69  38  68 /   0  20  20   0
MCKINNEY, TX           51  69  39  68 /   0  20  20   0
DALLAS, TX             51  72  42  69 /   0   0   0   0
TERRELL, TX            52  71  41  68 /  60   0   0   0
CORSICANA, TX          52  73  42  70 /  60   0   0   0
TEMPLE, TX             51  75  44  71 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 500 PM CST THURSDAY FOR ZONES TXC027...
TXC035...TXC085...TXC099...TXC113...TXC139...TXC145...TXC147...
TXC161...TXC181...TXC193...TXC217...TXC221...TXC231...TXC251...
TXC257...TXC281...TXC289...TXC293...TXC309...TXC331...TXC333...
TXC349...TXC395...TXC397...TXC425...TXC439.

&&

65/DD
Hazardous weather outlook, Mar 4, 4:20 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CST THU MAR 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1155 AM CST WED MAR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL EXIT THE EXTREME
EASTERN PORTIONS OF NORTH CENTRAL TEXAS AREA BY 600 PM THIS EVENING.
A FEW SEVERE THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...
ARE POSSIBLE UNTIL THAT TIME.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING...GENERALLY NORTH OF A GRAHAM...DENTON...SULPHUR SPRINGS
LINE.  LIGHTNING WILL BE THE MAIN THREAT WITH THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED AFTER 600 PM THIS EVENING.

26

In the hours before

Local storm report, Mar 4, 4:46 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0420 PM     TSTM GUST       COOPER                   33.37N  95.69W
03/04/2004  60 MPH          DELTA               TX   EMERGENCY MNGR
Local storm report, Mar 4, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0450 PM     WIND DAMAGE     GREENVILLE               33.12N  96.10W
03/04/2004                  HUNT                TX   LAW ENFORCEMNT

            TREE DOWN ON COUNTY ROAD 2300 VERIZON TOWER BLOWN OVER
            W OF CADDO MILLS POWER LINES DOWN AT HIGHWAY 69 N POWER
            LINES DOWN AT HWYS 1565 AND 2228
Local storm report, Mar 4, 4:52 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORT TIME.
NATIONAL WEATHER SERVICE FORT WORTH TX
452 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0350 PM     WIND DAMAGE     GREENVILLE               33.12N  96.10W
03/04/2004                  HUNT                TX   LAW ENFORCEMNT

            TREE DOWN ON COUNTY ROAD 2300 VERIZON TOWER BLOWN OVER
            W OF CADDO MILLS POWER LINES DOWN AT HIGHWAY 69 N POWER
            LINES DOWN AT HWYS 1565 AND 2228
Local storm report, Mar 4, 4:53 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0415 PM     WIND DAMAGE     WILLS POINT              32.71N  96.01W
03/04/2004                  VAN ZANDT           TX   DPS

            RV BLOWN OVER ON I-20 NEAR HWY 64 (WILLS POINT)
Local storm report, Mar 4, 4:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME.
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0320 PM     WIND DAMAGE     NAEVADA                  33.04N  96.37W
03/04/2004                  COLLIN              TX   DPS

            THREE MOBILE HOMES DESTROYED NEAR NAEVADA
Local storm report, Mar 4, 4:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CST THU MAR 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0220 PM     WIND DAMAGE     NAEVADA                  33.04N  96.37W
03/04/2004                  COLLIN              TX   DPS

            THREE MOBILE HOMES DESTROYED NEAR NAEVADA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:28 PM CSTSevere Thunderstorm WarningFWDEastland62 min
Mar 4, 12:32 PM CSTSevere Thunderstorm WarningFWDStephens58 min
Mar 4, 12:39 PM CSTTornado WarningFWDStephens51 min
Mar 4, 12:47 PM CSTTornado WarningFWDEastland43 min
Mar 4, 12:57 PM CSTTornado WarningFWDYoung48 min
Mar 4, 12:58 PM CSTSevere Thunderstorm WarningFWDComanche, Mills62 min
Mar 4, 1:08 PM CSTSevere Thunderstorm WarningFWDErath67 min
Mar 4, 1:10 PM CSTSevere Thunderstorm WarningFWDPalo Pinto65 min
Mar 4, 1:19 PM CSTTornado WarningFWDPalo Pinto41 min
Mar 4, 1:20 PM CSTSevere Thunderstorm WarningFWDHamilton55 min
Mar 4, 1:26 PM CSTSevere Thunderstorm WarningFWDJack64 min
Mar 4, 1:36 PM CSTSevere Thunderstorm WarningFWDParker54 min
Mar 4, 1:41 PM CSTSevere Thunderstorm WarningFWDBosque, Hood, Somervell64 min
Mar 4, 1:57 PM CSTSevere Thunderstorm WarningFWDMontague, Wise63 min
Mar 4, 2:02 PM CSTTornado WarningFWDParker33 min
Mar 4, 2:04 PM CSTSevere Thunderstorm WarningFWDBell, Coryell, McLennan56 min
Mar 4, 2:14 PM CSTTornado WarningFWDWise46 min
Mar 4, 2:16 PM CSTSevere Thunderstorm WarningFWDJohnson59 min
Mar 4, 2:21 PM CSTSevere Thunderstorm WarningFWDTarrant54 min
Mar 4, 2:27 PM CSTSevere Thunderstorm WarningFWDCooke, Hill63 min
Mar 4, 2:33 PM CSTTornado WarningFWDDenton42 min
Mar 4, 2:35 PM CSTSevere Thunderstorm WarningFWDEllis55 min
Mar 4, 2:37 PM CSTSevere Thunderstorm WarningFWDDallas53 min
Mar 4, 2:58 PM CSTSevere Thunderstorm WarningFWDBell, Falls, McLennan, Milam62 min
Mar 4, 3:01 PM CSTSevere Thunderstorm WarningFWDCollin, Grayson59 min
Mar 4, 3:11 PM CSTSevere Thunderstorm WarningFWDLimestone, Navarro64 min
Mar 4, 3:19 PM CSTTornado WarningFWDEllis41 min
Mar 4, 3:26 PM CSTSevere Thunderstorm WarningFWDKaufman, Rockwall64 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDFannin, Hunt46 min
Mar 4, 3:44 PM CSTSevere Thunderstorm WarningFWDHenderson61 min
Mar 4, 3:51 PM CSTSevere Thunderstorm WarningFWDMilam, Robertson54 min
Mar 4, 3:56 PM CSTSevere Thunderstorm WarningFWDRains, Van Zandt49 min
Mar 4, 4:10 PM CSTSevere Thunderstorm WarningFWDFreestone, Leon65 min
Mar 4, 4:11 PM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar49 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningFWDLimestone17 min
Mar 4, 4:35 PM CSTSevere Thunderstorm WarningFWDAnderson, Leon55 min
Mar 4, 4:42 PM CSTSevere Thunderstorm WarningFWDRobertson18 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.